I was on pregabalin 75mg twice a day for roughly 3 and a half months for severe anxiety. The pregabalin didn't really help me and the side effects actually caused anxiety. I just stopped taking the pregabalin. I have been off the pregabalin for nearly 2 weeks now. I'm not sure if I am getting withdrawal effects or if it is something else all together. The first few days when I stopped the pregabalin I was getting extremely dizzy and lightheaded. But that isn't quite as bad as what it was. Although I am still getting it but it's just not as bad. But now I keep feeling like I get all this pressure building up in my head. It feels like my head it going to explode. I also feel shaky and I am twitching. Especially my hands and feet twitch. My vision feels strange as well. I feel really anxious and depressed as well and extremely agitated. I also feel as If I am getting mood swings and I just feel all round confused. My body and head all feels really tight as well. Like a really tense feeling. I feel like I'm twitching. I just feel like I can't relax and I am worried almost 24/7. I don't know if this is withdrawal or something else?
Andyw~ It is stated those are existing side-effects from taking this medication. Also, that it should not be stopped abruptly, did you taper down or work out a plan with your doc? Also, if you take opiates and benzodiazepines it is not suvgested to take it in combination with this med. Maybe a bit more info could help some of our more qualified peers to delve into what's voing on with you further, it could help you and that's why were here!:o)
I can empathize with you as cymbalta and welbutrion caused me stife with more spastic muscles, brain pressure and grumpiness. We all have side-effets that are completely unacceptable, if that's the case maybe your doc can give you a benzo while you struggle through this with a measure of comfort.
I'm sorry to get back so late, but I wasn't familiar with Pregabalin, so I looked it up and found out it's Lyrica. I'm not really sure why you were given this for severe anxiety? The main uses for this medication is Fibromyalgia, or Neuropathic Nerve Pain, and severe nerve pain caused by other illnesses. If you were taking it for over three months and stopped it cold turkey, you're lucky you didn't go into severe withdrawal. One of the main side effects of this medication is dizziness and lightheadedness, so I'm surprised you're suffering from that now and not while you were taking it. I do know however that no matter what the medication, or how one gets off of it, a drug stays within a woman's body for up to 6 months, or longer. Much longer than men, because women have so many more fat cells, where the drug is stored, than men.
Why don't men have to go through all the junk we do? Anyway, back to the subject. If you've been off the pregabalin for two weeks what you're experiencing isn't withdrawal, it's your normal anxiety. That's what my anxiety feels like if I don't take my meds for even a day. If I were you I would get ahold of whoever prescribes your mental health medication and let them know that the Pregabalin did nothing for your anxiety, so you stopped taking it. Then let them know you'd like to try another drug made just for anxiety. I myself take Klonopin and Celexa, for straight anxiety, and I also take Wellbutrin for major depression, but it also helps with anxiety. The one drug I would try and stay away from is Xanax. It's highly addictive and extremely hard to get off of. I've heard it called the Crystal Meth of prescription drugs, it's that addictive and after a week you'll want more and more to get the same results. I was in rehab a couple times in my 30's and almost every woman in there was hooked on Xanax. Diazepam or Valium works, but it's also not one of the better ones. I like the Klonopin personally, I take 3 mgs. a day, along with 40 mgs. of Celexa and 450 mgs. of Wellbutrin everyday and it's seemed to work with very little side effects now for over 3 years. Again, the symptoms you describe sound like severe anxiety, does your stomach feel like you've been punched in the gut? If so along with all the other symptoms you describe are bad anxiety and again I don't know why a doctor would prescribe Lyrica for anxiety. But I'm not a doctor, so if I were you I'd call the doctor on Monday and either make an appt. to discuss it with them or talk to the nurse about seeing if there's something else the doctor could prescribe for your anxiety. Good Luck and if you can go outside and take a short walk, that will help a little with the anxiety.
Hi, quick answer, yes these symptoms are withdrawals from the medication. I am currently taking 300mg (3 x 100mg capsules) daily, of Pregabalin, also for anxiety (GAD). I have been warned about reducing the dose gradually, as this is the stage I am at right now... it sounds that among the more common symptoms, you are also suffering peripheral neuropathy, which can be a TEMPORARY side effect from stopping some medications without tapering. Please seek advice from the prescribing doctor asap for advice towards what step to take next... I'm sure you'll be fine, but maybe feel rough for a short period of time
Hey Guys, I have the same question about my symptoms & thanks to you it has been answered. I have been on pregabalin for 11 months. Im on it for arthritis pain. I had no problems starting it. No side effects. The medication stopped helping me about 5 months ago. I believe I built up a tolerance to it. My Dr said it isnt possible. My biggest problem is all the weight I have packed on. Im blown up like a balloon. I dont recongize myself. Since it isnt helping me anymore I see no reason to be on it. Im slowly getting myself off the stuff. I havent consulted my Dr.
Yesterday I was so dizzy & trembling. I was sure it is withdrawal symptoms. Now thanks to reading your posts I am sure. Thank you. My sleeping is terrible as well. This pregabalin is a horror. I wish I never started it.
How are you all coming along now? Any better.
I have been on 450mg of Pregabalin or similar for about a year and I have been so confused since tapering down by 150mg per week and finally came off last one on 10th August 2018. I was on them after having an MRI scan on my back (Scoliosis) which showed the spine was resting on nerves hence my very bad lower back pain. Reason for coming off is that I had an injection into my lower spine and this helped enormously with my pain. Also I hated b being on them.
Anyway since coming off for the past 16 days I have been nauseous, hands and toes twitchy; agitated, anxious and depressed and worst still for the past 3 nights I have had dreadful nightmares. The one last night I couldn't fathom.
Is there some kind on detox centre or have I got to put up with this for rest of my life.
Hi everyone. I was taking Lyrica for 7-8 years before I connected all my horrible side effects to this medication. I started tapering off slowly a few years ago. I finally finished in June of last year (2017). I found that if I tapered too fast that I had withdrawals that were similar to the side effects except they were so much more intense. I experienced forgetfulness, dizziness, shakiness, exhaustion and blurred vision. I was light headed and felt like my head was going to explode. At times it was almost impossible to concentrate on anything. I had lost interest in everything. My face, hands and feet would swell up so much that it was hard to walk. I gained so much weight and I looked and felt like I was pregnant. I would worry about such little things and sometimes I thought I was going crazy. I was anxious, nervous and depressed but I was initially put on Lyrica for chronic nerve pain.
I had none of these problems before Lyrica! I still have the back pain that I started getting while I was on Lyrica. The X rays and MRIs have found nothing wrong with my back. I would never advise anyone to take medications like this. This is my own personal opinion from the horrible experience I had from being on Lyrica for years and the nightmare of tapering off. Please do all the research you can on this drug and others like it. You may decide that it's not worth taking. If you are taking it and want to come off it please taper slowly. There are videos on You Tube on how to taper off safely. Take care everyone and I wish you all the best. Cindy
I am going through a living nightmare tapering off this drug. My doctor does not believe how hard this is coming off them and I was only taking the prescribed dose, I have been trying to come off them longer than I was taking them and its hell. All nerve ending feel alive prickling me my head feels like it is going to explode and I think I am going to die, the sweating is insane and the feeling of utter helplessness is all consuming and nobody believes me so I am getting no help? How the hell do I get help? They are giving this drug out for so many things and you only realize you have a dependency issue when you stop taking them and because the doctors do not mind doubling the prescription when they stop working this is creating the perfect storm.
I have spoken to people on insane amounts of pregabalin as like I said doctors just double the script but when they stop working and they will all these people are going to go into withdrawals and I do not think the authorities are ready for it, doctors need to be more aware and people should be told the risks before they take them. I was taken off pain pills and put on these and I am hating life at present.
- Pregabalin Information for Consumers
- Pregabalin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pregabalin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 2 Jun 2016 • 1 answer
Updated 24 Jul 2016 • 2 answers
Updated 20 Feb 2018 • 1 answer
Updated 3 Aug 2018 • 2 answers
Updated 3 days ago • 1 answer